Rhode Island, 2006High Wind in Rhode Island, December 1, 2006
December 1, 2006 · NWS BOX · 3 events in 3 counties and zones
|Trees and high tension wires were brought down in Smithfield, on River and Lincoln Streets. Trees and wires were also downed on Greenfield Road.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure strengthened rapidly as it tracked from the southern Plains to central New England, bringing a period of damaging south to southwest winds to central and northern Rhode Island.|Trees and high tension wires were brought down in Smithfield, on River and Lincoln Streets. Trees and wires were also downed on Greenfield Road. One person was injured in Foster when a tree fell on Barlow Trail. Trees and wires were blown down on Wayland Square and Woodward Drive in Providence, and on Juniper Street in East Providence. In Cranston, a light pole was brought down on at the intersection of Watertown and Pontiac Avenues, and several large trees were downed on Arnold Road and Natick Road. Trees and wires were blown down on Old Summit Road and on Route 117 in Coventry.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 1, 2:35 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 1, 2:35 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE UPTON NY
235 PM EST FRI DEC 1 2006
...HIGH WIND EVENT THIS EVENING...
.SYNOPSIS...
UNSEASONABLY MILD EARLY THIS EVENING...FOLLOWED BY A COLD FRONTAL
PASSAGE LATE THIS EVENING ACCOMPANIED BY LOW TOPPED CONVECTION AND
POTENTIALLY DAMAGING WINDS.
TEMPS BACK TO NEAR NORMAL TEMPS BY SUNDAY AND THEN BELOW NORMAL
EARLY NEXT WEEK.
COASTAL LOW SHOULD CLIP SOUTHEASTERN NEW ENGLAND SUNDAY NIGHT IN
EARLY MONDAY. SOME ACCUMULATION IS POSSIBLE.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
FRONT JUST NORTH OF CWA. COLD FRONT ACROSS CENTRAL PA ATTM MARCHING
EAST. VIGOROUS SHORTWAVE SEEN ON WATER VAPOR. UPSTREAM RADARS DO
SHOW CONVECTIVE LINES MOVING QUICKLY NORTHEAST. LITTLE CHANGE TO
GRIDS EXCEPT TO PUSH BACK TIMING SOMEWHAT OF PRECIP. INTERPRETATION
OF LATEST DATA SUGGEST THAT THERE IS A NARROW OPPORTUNITY FOR 50 KT
GUST JUST AHEAD OF THE FRONT. THIS PERIOD WILL ALSO BE ACCOMPANIED
WITH LOW TOPPED CONVECTION. TIMING IS STILL FROM 01Z (8 PM) FOR THE
WESTERN SECTIONS UNTIL MIDNIGHT IN THE EAST AS THE MAIN LOW PRESSURE
SYSTEM TRACKS INTO NORTHERN NEW ENGLAND. STRONG LOW LEVEL JET OF 70
KNOTS TRAVERSE THE REGION AND THUS PRESENTS THE DANGER.
WITH SURFACE DEWPOINTS NEAR 60 SHOULD RESULT IN A COUPLE HUNDRED
J/KG OF CAPE. WITH SO MUCH FORCING THIS SHOULD BE ENOUGH TO GET A
NARROW COLD FRONTAL RAIN BAND WITH EMBEDDED THUNDERSTORMS TO DEVELOP
JUST AHEAD OF THE FRONT. ALTHOUGH THE INVERSION WILL KEEP THE
STRONGEST WINDS FROM MIXING DOWN...THE SHOWER AND THUNDERSTORM
ACTIVITY IN THE WARM SECTOR SHOULD BE ABLE TO BRING DOWN 45 TO 55
MPH WIND GUSTS. THEREFORE...ALL AREAS TO THE SOUTH OF THE
MASSACHUSETTS TURNPIKE REMAIN IN A HIGH WIND WARNING...WITH AREAS TO
THE NORTH IN THE ADVISORY.
INTENSE LOW LEVEL SHEAR SUPPORTS ISOLATED TORNADOES...ESPECIALLY
WESTERN SECTIONS. THUS...WATCHING FOR ROTATION IN ANY CELLS THAT
DEVELOP. WITH CELL MOTION AT NEARLY 70 KTS...ANY POSSIBLE TOR SHOULD
BE SHORT LIVED...BUT COVER A MODERATELY LONG SWATH OF AREA. SEE
STORM PREDICTION CENTER PRODUCTS FOR DETAILS.
THE SHOWER AND THUNDERSTORM ACTIVITY WILL QUICKLY COME TO AN END
THIS EVENING. HOWEVER...COLD ADVECTION AND THE CHANGE IN PRESSURE
WILL BRING THE POTENTIAL FOR 45 TO 55 MPH WESTERLY WIND GUSTS FOR A
FEW HOURS AS THE COOLER AIR MOVES INTO THE REGION. IT WILL TAKE
SOMETIME FOR THE REAL CHILLY AIR TO MOVE INTO OUR REGION...SO WILL
FOLLOW MAV LOWS WITH READINGS EXPECTED TO FALL INTO THE LOW TO MID
40S ACROSS MOST LOCATIONS...WITH SOME 30S IN THE HIGHER TERRAIN.
TIGHT GRADIENT PERSISTS SATURDAY INTO SAT NIGHT. WITH FAST WEST FLOW
AND HIGH PRESSURE BUILDING...LOOKS DRY THRU WEEKEND.
SUNDAY...WINDS ABATE AS THE HIGH MOVES ACROSS LOCAL AREA AND
OFFSHORE.
TEMPS NEAR NORMAL.
SUNDAY NIGHT...LOOKS LIKE A CLOSE CALL FOR A PROGRESSIVE RAPIDLY
DEEPENING COASTAL LOW. TEMPS WILL BE BOARDER LINE FOR SNOW ON THE
CAPE. POPS WERE INCREASED AS SREF/CANADIAN GSM/NAM AND MREF SUGGEST
UP TO 0.25 LIQUID FROM THE BOS TO PVD AND SOUTHEAST. THIS IS A LOT
CLOSER THAT PREVIOUS THINKING.
STAY TUNED FOR MORE ON THIS CLIMATOLOGICALLY FAVORED EVENT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
PROGRESSIVE SHORTWAVE MOVES ACROSS NEW ENG...AND LOW PRESSURE
DEVELOPS WELL SOUTHEAST OF ACK. MOST GFS ENSEMBLE MEMBERS PROG LOW
POSITION OFFSHORE WITH THIS LOW...SO COASTAL LOCALES...EXTREME SE
WILL BE THE MOST SUSCEPTIBLE TO ANY RAIN/SNOW. VERY QUICK LOOK AT
12Z NAM INDICATES A POSITION MUCH CLOSER TO THE COAST. WILL HAVE TO
KEEP AN EYE ON LATER RUNS...BUT FOR NOW...WILL LEAN TOWARD
ENSEMBLE...HPC AND KEEP LOW FURTHER OFFSHORE.
THIS STORM EXITS QUICKLY AND NEXT SHORTWAVE SWINGS ACROSS GRTLKS
REGION TOWARD NEW ENGLAND LATER TUESDAY. SOME SNOW SHOWERS ACCOMPANY
THIS LOW LATE TUESDAY AND TUESDAY NIGHT.
THIS TROUGH AXIS MOVES EAST AS WEDNESDAY PROGRESSES AND STRONG HIGH
PRESSURE BUILD ACROSS MID WEST BEHIND COLD FRONTAL PASSAGE.
TEMPS MUCH MORE SEASONABLE THROUGH THE EXTENDED PERIOD.
&&
.AVIATION...
WARM SECTOR IS OVER THE REGION WITH STRONG COLD FRONTAL PASSAGE THIS
EVENING. GENERALLY IFR WITH AREAS OF LIFR CONDITIONS THIS EVENING.
PASSING SHOWERS WILL LOWER VSBY INTO THE 3-5SM CATEGORY AT TIMES.
MAIN EVENT OF LOW LEVEL WIND SHEAR AND CONVECTION OCCURS FROM 00 TO
06Z. LOW LEVEL JET TO CAUSE COMPRESSION CONCERNS AT LOGAN THIS
EVENING. 60 KT LOW LEVEL JET OVER LOGAN BY 00Z.
FOLLOWING FRONT...EXPECT GUSTS OF 35 TO 45 KTS. THESE DO DIMINISH TO
25 TO 35 KT IN VFR CONDITIONS ON SATURDAY (SOME MVFR CIGS
WEST)...BUT GENERAL AVIATION SHOULD EXPECT AT LEAST MODERATE LOW
LEVEL MECHANICAL TURBULENCE ON SATURDAY. SEE AVIATION WEATHER CENTER
FORECASTS FOR DETAILS.
&&
.MARINE...
STRONG GALE FORCE WIND GUSTS EXPECTED TO DEVELOP ACROSS THE WATERS
THIS EVENING. CONFIDENT IS HIGH. STORM WARNINGS FOR OUR SOUTHERN
OUTER-WATERS AND NANTUCKET SOUND TONIGHT WHERE MODELS STILL SUGGEST
50 KNOT WIND GUSTS FOR NANTUCKET. SEAS WILL QUICKLY BUILD TO
BETWEEN 10 AND 14 FEET ACROSS OUR SOUTHERN OPEN WATERS TONIGHT AS
THE WINDS RAPIDLY INCREASE.
IN LONGER TERM...GALE FORCE WINDS WILL LINGER SAT OVER MOST OF
WATERS BEFORE WINDS AND SEAS FINALLY DIMINISH SAT NIGHT. NEXT SYSTEM
PASSES QUICKLY JUST SE OF NEW ENGLAND EARLY MON WILL BRING
INCREASING WINDS AND SEAS... BUT MORE LIKELY STAYING WITHIN SMALL
CRAFT ADVISORY RANGE AT THIS TIME.
&&
.HYDROLOGY...
RAINFALL AMOUNTS SHOULD GENERALLY BE ON THE ORDER OF 0.50 AND 1.00
INCHES. HOWEVER...LOCALLY HIGHER AMOUNTS SHOULD OCCUR IN THE
CONVECTION WITH SOME 1 TO 2 INCH AMOUNTS POSSIBLE. POOR DRAINAGE
STREET FLOODING WILL OCCUR WITH THE HEAVY LINE OF SHOWERS THIS
EVENING...BUT NO SERIOUS FLOODING PROBLEMS ARE EXPECTED.
&&
.CLIMATE...
PRELIMINARY NOVEMBER CLIMATE SUMMARIES HAVE BEEN ISSUED. IT
CERTAINLY WAS A WARM MONTH AND WAS IN THE TOP 5 FOR ALL FOUR LONG
TERM CLIMATE SITES. AVERAGE MONTHLY TEMPERATURES ARE AS FOLLOWS...
PVD - 49.2 DEGREES. 2ND WARMEST ON RECORD...BEHIND 49.8 IN 1948.
BOS - 49.1 DEGREES. 4TH WARMEST ON RECORD.
BDL - 46.8 DEGREES. TIES FOR 4TH WARMEST ON RECORD.
ORH - 45.9 DEGREES. WARMEST ON RECORD...AHEAD OF 45.2 IN 1975.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 5 AM EST SATURDAY FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR MAZ005>007-014-026.
HIGH WIND WARNING UNTIL 5 AM EST SATURDAY FOR
MAZ002>004-008>013-015>024.
NH...WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR NHZ011-012-015.
RI...HIGH WIND WARNING UNTIL 5 AM EST SATURDAY FOR RIZ001>008.
MARINE...STORM WARNING UNTIL 6 AM EST SATURDAY FOR ANZ232-254-255.
GALE WARNING FROM 6 AM TO 6 PM EST SATURDAY FOR ANZ232-254-255.
GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ231-233>235-237-250.
GALE WARNING UNTIL 1 PM EST SATURDAY FOR ANZ230-236.
&&
SHORT TERM...TONGUE/OKX
LONG TERM....WICHROWSKI/OKXHazardous weather outlook, Dec 1, 11:48 AM EST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE UPTON NY
1148 AM EST FRI DEC 1 2006
ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-021300-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1148 AM EST FRI DEC 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING HAS BEEN ISSUED FOR WESTERN AND CENTRAL
MASSACHUSETTS...AS WELL AS AREAS ALONG AND SOUTH OF THE MASSACHUSETTS
TURNPIKE. A BAND OF HEAVY RAIN SHOWERS AND PROBABLY EMBEDDED
THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT. AT THIS TIME
THIS LOOKS TO SWEEP FROM WEST TO EAST BETWEEN 6 AND 10 PM THIS
EVENING. THIS ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
STRAIGHT LINE WIND GUSTS OF 50 TO 60 MPH.
A WIND ADVISORY IS NOW IN EFFECT FOR NORTHEAST MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO
50 MPH.
IN ADDITION...THE LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS
MAY BECOME ORGANIZED ENOUGH FOR A FEW SEVERE THUNDERSTORMS. THE
BEST CHANCE FOR THIS WILL BE ACROSS WESTERN MASSACHUSETTS AND
CONNECTICUT. LOCALLY HEAVY RAINFALL MAY RESULT IN AREAS OF POOR
DRAINAGE STREET FLOODING...BUT NO MAJOR PROBLEMS ARE EXPECTED.
THE ENTIRE REGION WILL IS EXPECTED TO SEE A FEW HOURS OF 45 TO 55
MPH WIND GUSTS BEHIND THE COLD FRONT.
ACROSS OUR WATERS...STORM WARNINGS ARE IN EFFECT TONIGHT FOR
NANTUCKET SOUND...AS WELL AS OUR SOUTHERN COASTAL WATERS. WIND
GUSTS TO 50 KNOTS ARE EXPECTED IN THIS REGION. SEAS IN THIS
REGION ARE EXPECTED TO RAPIDLY BUILD TO BETWEEN 13 AND 17 FEET.
STRONG GALE FORCE WIND GUSTS TO 45 KNOTS ARE EXPECTED ELSEWHERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MARGINAL WIND ADVISORY CRITERIA MAY OCCUR ACROSS PORTION OF SOUTHERN
NEW ENGLAND ON SATURDAY.
A SECOND STORM WILL PASS EAST OR OUR REGION LATE SUNDAY NIGHT
AND MONDAY. THIS MAY BRING RAIN OR SNOW TO PORTIONS OF SOUTHERN NEW
ENGLAND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED ACROSS THE REGION AFTER 5 PM FOR
STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND POSSIBLY A FEW SEVERE
THUNDERSTORMS.
In the hours before
Special weather statement, Dec 1, 3:35 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
335 PM EST FRI DEC 1 2006
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-020445-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
335 PM EST FRI DEC 1 2006
...DAMAGING THUNDERSTORM WINDS MAY OCCUR THIS EVENING ACROSS SOUTHERN
NEW ENGLAND...
THERE IS A RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS ACROSS
SOUTHERN NEW ENGLAND THIS EVENING ALONG AND JUST AHEAD OF A POTENT
COLD FRONT. THE RISK IS GREATEST ALONG AND WEST OF THE CONNECTICUT
RIVER VALLEY IN SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND
CONNECTICUT. DUE TO VERY STRONG WINDS ALOFT...A FEW THUNDERSTORMS
THIS EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 60 MPH.
EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORMS SHOULD
ENTER WESTERN PORTIONS OF MASSACHUSETTS AND CONNECTICUT AROUND 6
PM...AND SHOULD SWEEP EASTWARD FROM THERE AT AROUND 50 MPH.
THIS IS A POTENTIALLY DANGEROUS SITUATION...AND PEOPLE IN SOUTHERN
NEW ENGLAND SHOULD MONITOR LATER STATEMENTS ON THIS DEVELOPING
WEATHER SITUATION. SKYWARN ACTIVATION HAS BEEN SET FOR 4 PM.
High Wind, Southeast Providence
- When
- December 1, 5:40 PM EST to 8:12 PM EST
- Where
- Southeast Providence forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Trees and wires were blown down on Wayland Square and Woodward Drive in Providence, and on Juniper Street in East Providence. In Cranston, a light pole was brought down on at the intersection of Watertown and Pontiac Avenues, and several large trees were downed on Arnold Road and Natick Road.
High Wind, Northwest Providence
- When
- December 1, 5:47 PM EST to 8:14 PM EST
- Where
- Northwest Providence forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
High tension wires and trees were brought down in Smithfield, on River and Lincoln Streets. Trees and wires were downed on Greenfield Road. One person was injured in Foster when a tree fell on Barlow Trail.
High Wind, Western Kent
- When
- December 1, 6:00 PM EST to 7:50 PM EST
- Where
- Western Kent forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Trees and wires were blown down on Old Summit Road and on Route 117 in Coventry.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 1, 20061 death · 7 injured · $10 million · 23 events
- Tornado and Flash Flood in Pennsylvania, December 1, 20061 death · $2.2 million · F1 · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- High Wind in Pennsylvania, December 1, 20061 death · $10,000 · 71 kt wind · 36 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- Tornado and Hail in Pennsylvania, December 1, 2006$645,000 · F1 · 27 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4628, 4625, 4630.